MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPIKE WITH BONDED CLAVE® CONNECTOR; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPIKE WITH BONDED CLAVE® CONNECTOR; STOPCOCK, I.V. SET
Catalog Number CS-53
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for evaluation.The investigation is pending.
 
Event or Problem Description
The complaint/event involved a spike with bonded clave® connector.Particles and white deposits were reported in the drip chamber (but were not visible in vials/bags) when the device was used with cyclophosphamide.This caused the pump to alarm during a patient's infusion at the hdj oncology/urc unit.Treatment needed to be discontinued as a new bag needed to be prepared and reconnected for treatment.The cyclophosphamide manufacturer has been notified and they will conduct tests to identify a possible incompatibility.The customer added that the pump used during infusion was a volumat pump and no issues were observed with the pump.The medication used was a to be diluted before injection vial of cyclophosphamide 1000mg/2 ml from reddy pharma.There were no holes, cuts, tear or any other defect with the spike, the patient was stable, no one was harmed during the incident, additional medical intervention was not required, there was no blood loss, there was a delay in treatment.
 
Additional Manufacturer Narrative
A photo was returned showing the drip chamber of the cs-53.Some particulate was observed in the drip chamber.Numerous particulates were observed in the iv bag that the bag spike was inserted into.The source of the particulate is believed to be from the infusate in the iv bag and not to be a defect in the icu medical device.The reported complaint can be confirmed.The probable cause is unknown but is unrelated to the cs-53.Lot history review could not be performed due to the unknown lot number.

Brand Name
SPIKE WITH BONDED CLAVE® CONNECTOR
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21434080
Report Number9617594-2025-00330
Device Sequence Number20010624
Product Code FMG
UDI-Device Identifier00840619026011
UDI-Public00840619026011
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K082836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-53
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYCLOPHOSPHAMIDE FROM REDDY PHARMA, STRENGTH 1000M.; VOLUMAT PUMP, MFR UNK.
Patient SexUnknown